Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 26, 2012, 6:41 PM EST for 4 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2012, 6:41 PM EST (23:41 UTC)
- Expired
- Jan 26, 2012, 7:15 PM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
Counties Bibb County, GA, Macon County, GA, Peach County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS82 KFFC 262341
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EST THU JAN 26 2012
GAZ081-082-093>095-104-105-270015-
641 PM EST THU JAN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SUMTER...PEACH...
MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 715 PM
EST...
AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF NAKOMIS TO
ANDERSONVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
PEACH...MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH
715 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAMAR...HUNTINGTON...METHVINS...NEW ERA...ANDERSONVILLE...AMERICUS...
ANDERSONVILLE NATIONAL HISTORIC SITE...FOUNTAINVILLE...BARTLETT...
GARDEN VALLEY...HICKS...DRAYTON...PENNINGTON...CLEARVIEW AND
WHITEWATER STATE PARK. LOCALIZED AREAS OF WEAK ROTATION HAVE BEEN
IDENTIFIED ALONG THE LEADING EDGE OF THIS STORM...BUT ALL REMAIN
BELOW WARNING CRITERIA AND WILL CONTINUE TO BE MONITORED.
&&
LAT...LON 3216 8423 3216 8419 3218 8418 3223 8420
3249 8414 3251 8411 3253 8401 3259 8407
3264 8406 3265 8409 3288 8366 3267 8367
3221 8377 3203 8393 3203 8396 3201 8395
3196 8400 3191 8431
TIME...MOT...LOC 2341Z 231DEG 39KT 3261 8403 3241 8406
3221 8415
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 3:03 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 26, 3:03 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EST THU JAN 26 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... UPPER LOW VICINITY OF SOUTHERN ARKANSAS THIS AFTERNOON MOVING NORTHEASTWARD TONIGHT INTO THE OHIO VALLEY. STRONG LOW LEVEL JET BRINGING PLENTY OF GULF MOISTURE NORTHWARD ACROSS THE CWA AHEAD OF THIS SYSTEM. MOST OF NORTH AND CENTRAL GEORGIA IN A SLIGHT RISK AREA THIS EVENING AND TONIGHT. STRONG SHEAR MAKING ISOLATED TORNADOES POSSIBLE. SURFACE FRONT SHOULD ENTER NORTHWEST ZONES AROUND 06Z. MODEL TREND CONSISTENT IN TAKING THE SURFACE SYSTEM EAST OF THE CWA BY 12Z AND HAVE HELD ON ONLY TO A SLIGHT CHANCE OF SHOWERS FRIDAY MORNING EASTERN ZONES. WILL KEEP THE FLASH FLOOD WATCH GOING AS IS. WITH STRONG WARM ADVECTION...TEMPERATURES MAY NOT DROP MUCH OVERNIGHT...DEPENDING ON LOCATION OF SURFACE FRONT DURING THE NIGHT. HAVE GENERALLY GONE A BIT ABOVE MAV/MET TONIGHT. GEORGIA IS ON THE TRAILING END OF ANOTHER COLD FRONT ON SATURDAY...BUT THIS ONE LOOKS DRY FOR OUR CWA. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. SUNDAY LOOKS DRY LEADING INTO A DRY BEGINNING OF THE WEEK. THE NEXT CHANCE FOR RAIN APPEARS TO BE MIDWEEK NEXT WEEK WITH MODELS PINNING SOME TIME BETWEEN TUESDAY AND WEDNESDAY FOR ANOTHER SYSTEM. THAT FAR OUT...MODELS WILL LIKELY CONTINUE TO CHANGE THE TIMING AND IMPACTS. && HYDROLOGY... CONCERNS FOR HEAVY RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES FROM THIS SYSTEM AND THE PRE-EXISTING MOIST GROUND CONDITIONS WILL LEAD TO A CONTINUATION OF A FLASH FLOOD WATCH FOR MOST OF THE COUNTIES NORTH OF THE CHATTAHOOCHEE RIVER. A FLASH FLOOD WATCH WAS ISSUED OVER A FLOOD WATCH SINCE MOST RIVERS...CREEKS...AND STREAMS IN THE AREA OF CONCERN ARE CLOSE TO OR AT BANKFULL. THERE MAY BE A QUICKER RESPONSE TO ANY ADDITIONAL RAINFALL THAT WILL LEAD TO FLOODING THAT IS MUCH FASTER THAN NORMAL. 41/10 && AVIATION... 18Z UPDATE... DIFFICULT FORECAST DUE TO LINE OF SHOWERS AND THUNDERSTORMS FORECAST TO MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. POTENTIAL FOR HIGHLY VARIABLE WEATHER ASSOCIATED BUT CEILINGS MOSTLY IN THE MVFR RANGE ALONG WITH MVFR VSBYS IN THE SHOWERS AND STORMS. SURFACE WINDS S GENERALLY AROUND 10 KTS WITH AT LEAST SOME GUSTS AROUND 20. FRONTAL PASSAGE EXPECTED LATER TONIGHT ENDING THE SHOWERS/STORMS WITH CLEARING EXPECTED FOR FRIDAY. BDL //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE FOR ALL ELEMENTS INTO TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 63 36 62 / 80 20 5 5 ATLANTA 52 57 39 59 / 100 10 5 5 BLAIRSVILLE 49 54 31 53 / 100 20 5 10 CARTERSVILLE 50 57 32 56 / 100 10 5 10 COLUMBUS 55 62 40 63 / 100 5 5 5 GAINESVILLE 52 59 37 59 / 100 20 5 10 MACON 58 65 36 64 / 70 10 5 5 ROME 49 56 34 56 / 100 5 5 5 PEACHTREE CITY 52 58 35 60 / 100 10 5 5 VIDALIA 62 67 42 66 / 70 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...FANNIN...FLOYD...GILMER... GORDON...HARALSON...LUMPKIN...MURRAY...PAULDING...PICKENS... POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 41
Hazardous weather outlook, Jan 26, 5:02 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EST THU JAN 26 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271400- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 502 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS TONIGHT ROUGHLY ALONG AND SOUTH OF A LAGRANGE TO EATONTON LINE. .SYNOPSIS... A SQUALL LINE WILL PUSH THROUGH THE AREA AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS. .PRIMARY HAZARDS... STRONG TO SEVERE THUNDERSTORMS WILL BRING POSSIBLE ISOLATED TORNADOES...DAMAGING WIND...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING THIS AFTERNOON AND TONIGHT. .DISCUSSION... A WARM AND MOIST GULF AIR MASS IS ALLOWING FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING AN TONIGHT. THERE IS JUST ENOUGH INSTABILITY OVER SOUTHERN SECTIONS OF THE FORECAST AREA...WITH CAPE VALUES REACHING 500 TO 800 J/KG IN PORTIONS OF WEST CENTRAL GEORGIA AND SHEAR TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. SOME SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINS OVER PORTIONS OF NORTH GEORGIA THAT ARE ALREADY SATURATED...LEADING TO FLASH FLOODING OF SMALL CREEKS...STREAMS...AND LOW-LYING FLOOD- PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY. NO OTHER HAZARDS EXPECTED AT THIS TIME THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION HAS BEEN REQUESTED THIS EVENING. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DEESE
In the hours before
Special weather statement, Jan 26, 5:33 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EST THU JAN 26 2012
GAZ053-066-067-262300-
533 PM EST THU JAN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MERIWETHER AND COWETA COUNTIES UNTIL 600 PM EST...
AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER AND COWETA COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE LOUISE...HARRISONVILLE...HOGANSVILLE...
SAINT MARKS...LONE OAK...GRANTVILLE...LUTHERSVILLE...MORELAND...
THOMAS CROSSROADS...MADRAS...SENOIA...TURIN...SHARPSBURG AND NEWNAN.
&&
LAT...LON 3319 8504 3323 8494 3328 8495 3348 8476
3330 8454 3303 8493 3316 8507
TIME...MOT...LOC 2233Z 228DEG 29KT 3315 8492Special weather statement, Jan 26, 6:07 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EST THU JAN 26 2012
GAZ068>071-079>081-091>093-103-104-262330-
607 PM EST THU JAN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WEBSTER...
TALBOT...SUMTER...SCHLEY...PIKE...MONROE...MARION...LAMAR...UPSON...
MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 630 PM EST...
AT 602 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF WOODLAND TO LEVERETTS...
MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WEBSTER...TALBOT...SUMTER...SCHLEY...PIKE...MONROE...MARION...
LAMAR...UPSON...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 630 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...LEVERETTS...DUMAS...CENTERPOINT...PRESTON...MARION
ESTATES...OAKLAND...CHURCH HILL...DRANEVILLE...DOYLE...BRANTLEY...
TAZEWELL...JUNIPER...BUENA VISTA AND OLIVE BRANCH. LOCALIZED AREAS
OF WEAK ROTATION HAVE BEEN IDENTIFIED ALONG THE LEADING EDGE OF THIS
STORM...BUT ALL REMAIN BELOW WARNING CRITERIA AND WILL CONTINUE TO
BE MONITORED.
&&
LAT...LON 3195 8444 3191 8446 3192 8460 3285 8460
3288 8451 3299 8453 3310 8393 3263 8385
3251 8402 3251 8393 3247 8385 3229 8385
3229 8390 3225 8396 3215 8403 3209 8398
3192 8392 3191 8433 3187 8435
TIME...MOT...LOC 2306Z 263DEG 32KT 3287 8452 3268 8451
3255 8447 3216 8442 3190 8452Special weather statement, Jan 26, 6:25 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EST THU JAN 26 2012
GAZ069-080-081-092-093-104-105-270000-
625 PM EST THU JAN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER...
SCHLEY...UPSON...MACON...TAYLOR...CRAWFORD AND DOOLY COUNTIES UNTIL
700 PM EST...
AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ATWATER TO PLAINS...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
SCHLEY...UPSON...MACON...TAYLOR...CRAWFORD AND DOOLY COUNTIES THROUGH
700 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONCORD...ROWLAND...PLAINS...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...HOWARD...CHARING...CREST...SUNNYSIDE...SPREWELL BLUFF
STATE PARK...WESLEY CHURCH...RUPERT...SHILOH AND ATWATER. LOCALIZED
AREAS OF WEAK ROTATION HAVE BEEN IDENTIFIED ALONG THE LEADING EDGE
OF THIS STORM...BUT ALL REMAIN BELOW WARNING CRITERIA AND WILL
CONTINUE TO BE MONITORED.
&&
LAT...LON 3197 8445 3232 8436 3261 8441 3275 8429
3278 8438 3284 8442 3282 8445 3286 8449
3297 8451 3299 8448 3299 8413 3285 8412
3285 8393 3261 8388 3251 8402 3251 8393
3248 8387 3237 8389 3211 8397 3193 8441
TIME...MOT...LOC 2325Z 244DEG 32KT 3296 8438 3281 8436
3258 8430 3237 8425 3221 8429 3204 8434Special weather statement, Jan 26, 6:41 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EST THU JAN 26 2012
GAZ081-082-093>095-104-105-270015-
641 PM EST THU JAN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SUMTER...PEACH...
MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 715 PM
EST...
AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF NAKOMIS TO
ANDERSONVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
PEACH...MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH
715 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAMAR...HUNTINGTON...METHVINS...NEW ERA...ANDERSONVILLE...AMERICUS...
ANDERSONVILLE NATIONAL HISTORIC SITE...FOUNTAINVILLE...BARTLETT...
GARDEN VALLEY...HICKS...DRAYTON...PENNINGTON...CLEARVIEW AND
WHITEWATER STATE PARK. LOCALIZED AREAS OF WEAK ROTATION HAVE BEEN
IDENTIFIED ALONG THE LEADING EDGE OF THIS STORM...BUT ALL REMAIN
BELOW WARNING CRITERIA AND WILL CONTINUE TO BE MONITORED.
&&
LAT...LON 3216 8423 3216 8419 3218 8418 3223 8420
3249 8414 3251 8411 3253 8401 3259 8407
3264 8406 3265 8409 3288 8366 3267 8367
3221 8377 3203 8393 3203 8396 3201 8395
3196 8400 3191 8431
TIME...MOT...LOC 2341Z 231DEG 39KT 3261 8403 3241 8406
3221 8415The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:28 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 58 more | 6 hr |
| Jan 26, 3:49 AM EST | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Cobb, Dade and 16 more | 20 hr |
| Jan 26, 5:18 PM EST | Flash Flood Warning | FFC | Dade | 6 hr |
| Jan 26, 5:33 PM EST | Special Weather Statement | FFC | Coweta | 27 min |
| Jan 26, 6:07 PM EST | Special Weather Statement | FFC | Crawford, Macon, Marion, Monroe, Schley, Sumter and 4 more | 23 min |
| Jan 26, 6:25 PM EST | Special Weather Statement | FFC | Crawford, Macon, Schley, Sumter, Taylor, Upson | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.